Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 44, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 8, 2007, 4:18 AM EDT for 6 counties in Florida. It took effect at May 8, 2007, 6:40 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 4:18 AM EDT (08:18 UTC)
- In effect from
- May 8, 2007, 6:40 AM EDT
- Expired
- May 8, 2007, 7:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 080818 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 418 AM EDT TUE MAY 8 2007 ...BREEZY NORTHWEST WINDS WILL PROMOTE DRY CONDITIONS TODAY... FLZ044>046-053-058-144-082300- /O.NEW.KMLB.FW.W.0044.070508T1600Z-070508T2300Z/ NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-SOUTHERN LAKE- 418 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... GUSTY NORTHWEST WINDS AND RELATIVE HUMIDITIES FALLING TO BETWEEN 30 AND 35 PERCENT WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ TES
1 follow-up statement
000 WWUS82 KMLB 081040 AAA RFWMLB RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 640 AM EDT TUE MAY 8 2007 ...BREEZY NORTHWEST WINDS WILL PROMOTE DRY CONDITIONS TODAY... FLZ041-047-054-059-064-141-147-082200- /O.EXB.KMLB.FW.W.0044.070508T1400Z-070508T2200Z/ INLAND VOLUSIA-SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA-NORTHERN BREVARD- 640 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON... GUSTY NORTHWEST WINDS AND RELATIVE HUMIDITIES FALLING TO BETWEEN 30 AND 35 PERCENT WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS LATER THIS MORNING INTO THE MIDDLE OF THIS AFTERNOON ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ044>046-053-058-144-082300- /O.EXT.KMLB.FW.W.0044.070508T1400Z-070508T2300Z/ NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-SOUTHERN LAKE- 640 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... GUSTY NORTHWEST WINDS AND RELATIVE HUMIDITIES FALLING TO BETWEEN 30 AND 35 PERCENT WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS LATE THIS MORNING THROUGH EARLY EVENING ACROSS THE INTERIOR OF EAST CENTRAL FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ TES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 3:30 AM EDT, 48 minutes earlier.
Area forecast discussion, May 8, 3:30 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 AM EDT TUE MAY 8 2007
.DISCUSSION...
...HAZARDOUS MARINE CONDITIONS CONTINUE...
...FIRE SENSITIVITY ELEVATED AGAIN TODAY...
CURRENT/TODAY/TONIGHT...NORTHWEST FLOW OVER EAST CENTRAL FLORIDA
EARLY THIS MORNING IS CURRENTLY KEEPING WIDELY SCATTERED SHOWER
ACTIVITY OFFSHORE. STRONG VERTICALLY STACKED COASTAL LOW OFF THE
GEORGIA AND NORTHERN FLORIDA COAST WILL CONTINUE TO RETROGRADE BACK
WEST TOWARD LAND. AS A RESULT OUR WINDS AROUND THE COUNTER-CLOCKWISE
CIRCULATION WILL BACK TO NORTHWESTERLY. EXPECT BREEZY CONDITIONS
ACROSS MUCH OF THE FORECAST AREA AGAIN ...THOUGH SUSPECT OVERALL
SPEEDS WILL BE LESS THAN PREVIOUS DAY. WITH THIS SAID HAVE DECIDED
AGAINST A LAKE WIND ADVISORY BUT DO EXPECT STRONGEST WINDS TO BE
ACROSS THE NORTH AND CLOSER TO THE COAST. UNFORTUNATELY THIS
COMPONENT OF WIND WILL ALLOW FOR CONTINUED TRANSPORT OF SMOKE FROM
FIRES ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA TO VENTURE INTO
OUR AREA. HAVE ADDED MENTION IN GRIDS OF PATCHY SMOKE & HAZE FROM
LAKE-ORANGE-NORTHERN BREVARD COUNTY NORTHWARD FOR NOW. WILL ALLOW
NEXT SHIFT TO MAKE CHANGES AS CONDITIONS WARRANT. HAVE CUT POPS OFF
A BIT FURTHER EAST AND DOWNGRADED EVERYWHERE TO A SLIGHT CHANCE
MENTION FOR TODAY AND TONIGHT PERIODS GIVEN LATEST MODEL GUIDANCE
AND OFFSHORE WIND COMPONENT. CLOUD COVER AGAIN TODAY WILL BE
DISTRIBUTED HIGHEST TO LOWEST FROM THE COAST INLAND. EXPECT PERIODS
OF SCATTERED/BROKEN CLOUDS WITH WRAPAROUND MOISTURE CHANNELING DOWN
THE PENINSULA FROM THE NORTH. HIGHS WILL BE IN THE MIDDLE/UPPER 70S
NORTH RANGING INTO THE LOWER 80S SOUTH. LOWS WILL BE IN THE UPPER
50S TO LOWER 60S.
WED...ALTHOUGH STACKED LOW NORTH OF THE AREA IS PROGD TO FILL WED
AFTN WILL LEAN CLOSER TO SLIGHTLY STRONGER NAM SOLUTION WITH SFC LOW
APPROACHING THE GA COAST. WRAP AROUND MOISTURE ON THE SRN PERIPHERY
OF THIS SYSTEM SHOULD BRING A BAND OF CLOUDINESS ACROSS NRN SECTIONS
WITH ISOLATED TO SCATTERED SHOWERS ACROSS THE NRN HALF OF THE
FORECAST AREA. TRENDING TWD NAM SOLUTION THINK OFFSHORE FLOW SHOULD
BE STRONG ENOUGH TO HOLD OFF EAST COAST SEA BRZ FROM MAKING MUCH
INLAND ADVANCE THOUGH MAY MAKE IT JUST ONSHORE LATE IN THE
AFTERNOON. WINDS WILL HAVE DECREASED MARKEDLY FROM EARLIER THIS WEEK
BUT LARGE NE SWELLS WILL CONTINUE AT THE BEACHES WITH A HEIGHTENED
RISK FROM RIP CURRENTS.
THU...LOW PRESSURE WILL STALL AND WEAKEN FURTHER NEAR THE GA COAST
ON THU AS WEAK PRESSURE PATTERN IS LEFT IN ITS WAKE ACROSS THE
PENINSULA. LOW LVL FLOW REMAINS WESTERLY AND SHOULD BE ENOUGH
TRAILING MOISTURE FROM THE SYSTEM TO KEEP A 20 PERCENT CHANCE FOR AN
AFTERNOON SHOWER/TSTM.
FRI-MON...NEXT S/W PROGD PROGD TO DROP INTO THE WRN GULF OF MEXICO
FRIDAY AND MAKE A SLOW EASTWARD TREK INTO THE ERN GULF THIS WKND.
WILL KEEP FRI AND SAT DRY FOR NOW WITH POPS JUST BELOW MENTIONABLE
RANGE AS HIGH TEMPS WARM BACK CLOSER TO CLIMO LVLS. WILL THEN
REINTRODUCE LOW THUNDERSTORM CHANCES SUNDAY/MONDAY AS MID LVL WAVE
DRAWS CLOSER AND MOISTURE GRADUALLY INCREASES.
&&
.AVIATION...WITH BREEZY NORTHWEST COMPONENT OF WIND DEVELOPING
TODAY...SUSPECT PATCHY HZ FU AT TIMES NEAR KMCO...KSFB...KSFB AND
KLEE NORTHWARD. ISOLD SHRAS OVR ATLC MAY PUSH ONSHORE INVOF TAF
SITES NEAR IMMEDIATE COAST TODAY/TONIGHT. PERIODS OF SCT-BKN
STRATOCU WILL AFFECT ALL TERMINALS TODAY...ESPECIALLY NEARER THE
COAST. WIND GUSTS MAINLY 20-25 KT...THOUGH COULD SEE SOME ISOLD
GUSTS TO 30 KT.
&&
.MARINE...BOATING CONDITIONS REMAIN EXTREMELY TREACHEROUS AGAIN
TODAY. NORTH-NORTHWEST CONTINUE TO HOWL ACROSS OFFSHORE NORTHERN LEG
THIS MORNING WITH CURRENT CONDITIONS AT BUOY 009 25 KTS GUSTING TO
31 KTS AND SEAS 14-15 FEET. WILL RETAIN GALE WARNING FOR NORTHERN
OFFSHORE LEG THROUGH THE MIDDLE OF THIS AFTERNOON AND SMALL CRAFT
ADVISORY ELSEWHERE THROUGH MID EVENING. NORTHWEST WINDS STILL
PROGGED TO GRADUALLY DECREASE THIS EVENING BELOW CRITERIA AND WILL
HANG ONTO SCA FOR HAZARDOUS SEAS EVERYWHERE FROM MID EVENING ON.
HIGH SURF ADVISORY CONTINUES THROUGH TODAY WITH MINOR TO MAJOR BEACH
EROSION EXPECTED AT AREA BEACHES. THE RIP CURRENT THREAT WILL ALSO
REMAIN EXTREMELY HIGH.
GENERALLY OFFSHORE FLOW WED-THU WILL ALLOW NORTHEAST SWELLS TO
GRADUALLY DIMINISH...THOUGH THE RISK OF RIP CURRENTS WILL REMAIN
ELEVATED INTO MID WEEK. SHOULD SEE MARINE CONDS IMPROVE BY WED
AFTN/WED NIGHT. WEAKER WIND FLOW TO START THE WEEKEND WITH AFTERNOON
SEA BREEZE NEAR THE COAST EACH AFTN TO 10-15 KNOTS. SEAS 2-4 FT
FRI-SUN.
&&
.FIRE WEATHER...PEER PRESSURE HAS SET IN AND HAVE OPTED FOR A RFW
THIS AFTERNOON ACROSS INTERIOR COUNTIES FOR LOW DURATION RH AND
WINDS. AM CONCERNED AS WINDS WILL BACK FROM THE NORTH (YESTERDAY) TO
NORTHWEST (TODAY). IT MAY BE CONCEIVABLE THAT WESTERN PORTIONS OF
OUR COASTAL COUNTIES MAY COME CLOSE TO CRITERIA AS WELL. A FLY IN
THE OINTMENT HERE COULD BE AMOUNT OF CLOUD COVER WHICH WOULD HOLD
TEMPERATURES DOWN. NONETHELESS THIS WILL BE A VERY FIRE SENSITIVE
DAY AGAIN ESPECIALLY ACROSS THE INTERIOR WITH SURFACE WINDS 15 TO 20
MPH WITH STRONGER GUSTS CAPABLE OF RAPID SPREAD OF ANY EXISTING
WILDFIRES OR THROUGH PROMOTION OF ANY NEW ONES. WITH THE NORTHWEST
COMPONENT OF WIND EXPECT SMOKE AND HAZE FROM WILDFIRES TO THE NORTH
TO AFFECT AT LEAST THE NORTHERN ONE-THIRD OF OUR CWA.
SOME CONCERN FOR RED FLAG CONDS ACROSS SRN SECTIONS WED AFTERNOON
BUT WILL NOT HOIST WATCH JUST YET. WILL INDICATE MIN RHS OF 35-40
PCT WITH OFFSHORE FLOW EXCEPT FOR THE IMMEDIATE COAST IN THE LATE
AFTN.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 60 78 63 / 20 20 30 20
MCO 81 60 83 63 / 10 10 30 20
MLB 79 60 82 63 / 20 20 30 20
VRB 81 60 84 63 / 20 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 10 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN
BREVARD-ST. LUCIE.
RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
LAKE.
AM...SMALL CRAFT ADVISORY FROM 6 PM TO 10 PM EDT THIS EVENING FOR
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
OFFSHORE.
GALE WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR WATERS FROM
FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM THIS EVENING
TO 10 AM EDT WEDNESDAY FOR COASTAL WATERS FROM COCOA BEACH
TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM FLAGLER
BEACH TO COCOA BEACH OUT 20 NM-WATERS FROM COCOA BEACH TO
JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM FLAGLER
BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR COASTAL
WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-COASTAL
WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-WATERS
FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...SEDLOCK
LONG TERM....VOLKMERHazardous weather outlook, May 7, 10:30 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1030 PM EDT MON MAY 7 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 081000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1030 PM EDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT AND TUESDAY. ...HIGH WIND IMPACT... WINDS HAVE DECREASED SOMEWHAT THIS EVENING BUT WINDY CONDITIONS WILL PERSIST OVERNIGHT ALONG THE IMMEDIATE COAST WITH NORTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. WINDS WILL SHIFT TO THE NORTHWEST ON TUESDAY AND INCREASE TO AROUND 20 MPH WITH SOME HIGHER GUSTS ESPECIALLY NEAR THE COAST. LAKE WIND ADVISORIES MAY BE NEEDED TUESDAY. ...COASTAL FLOOD IMPACT... SEAS OF 12 TO 17 FEET OVER THE OPEN ATLANTIC WILL CONTINUE TO PRODUCE 7 TO 9 FOOT BREAKERS IN THE SURF ZONE. SUCH HIGH POUNDING SURF WILL BE CAPABLE OF PRODUCING MINOR BEACH EROSION ESPECIALLY DURING THE TIMES OF HIGH TIDE...OCCURRING AROUND MIDNIGHT TONIGHT AND AGAIN AROUND NOON TUESDAY. MINOR COASTAL FLOODING IS POSSIBLE WHERE THE SURF CAN BREACH THE DUNE LINE. A HIGH SURF ADVISORY CONTINUES IN EFFECT. ...RIP CURRENT IMPACT... THE THREAT FOR RIP CURRENTS AND LONG SHORE CURRENTS WILL BE MUCH GREATER THAN NORMAL. VISITORS TO THE BEACHES SHOULD NOT ENTER THE SURF AND STAY WELL CLEAR OF WAVE RUN UPS. INLET PIERS AND JETTIES WILL ALSO BECOME DANGEROUS PLACES. LARGE BREAKING WAVES CAN CATCH YOU OFF GUARD AND KNOCK YOU DOWN CAUSING INJURY AND MAKING YOU SUSCEPTIBLE TO BEING CAUGHT IN A RIP CURRENT. ...WIND AND SEA IMPACT... DANGEROUS BOATING CONDITIONS WILL PERSIST OVERNIGHT DUE TO STRONG NORTH WINDS OF 20 TO 30 KNOTS...WITH GUSTS TO GALE FORCE OFFSHORE. SEAS UP TO 17 FEET CAN BE EXPECTED OVER THE OPEN ATLANTIC WITH 9 TO 12 FEET CLOSER TO SHORE. WINDS ARE FORECAST TO DECREASE SOMEWHAT TUESDAY AND TURN NORTHWEST BUT LARGE INCOMING SWELL WILL MAKE NAVIGATING INLETS EXTREMELY HAZARDOUS. ...FIRE WEATHER IMPACT... ...A VERY FIRE SENSITIVE DAY TUESDAY... SURFACE WINDS WILL TURN OUT OF THE NORTHWEST TUESDAY. THIS SMALL BUT SIGNIFICANT CHANGE IN WIND DIRECTION COULD MAKE CONTAINMENT OF ONGOING WILDFIRES MORE DIFFICULT. THIS TRAJECTORY WILL CONTINUE TO ADVECT DRY AIR DOWN THE FLORIDA PENINSULA AND POSSIBLY TO THE EAST COAST. WINDS WILL BE PROBLEMATIC ONCE AGAIN THOUGH NOT AS STRONG AS TODAY. THE COMBINATION OF LOW RELATIVE HUMIDITY WITH WIND WILL PRODUCE A VERY FIRE SENSITIVE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. LARGE NORTHEAST SWELLS ARE EXPECTED TO KEEP BEACH AND BOATING CONDITIONS HAZARDOUS THROUGH THE MIDDLE OF THE WEEK. AN ENHANCED FIRE DANGER WILL CONTINUE FOR MUCH OF THE WEEK WITH DRY VEGETATION AND ONLY SLIGHT CHANCES FOR RAINFALL MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.